# SDR CA050620004

- Difficulty date: June 15, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Beech 99
- Aircraft serial: U92
- Aircraft time: 51,480 hours
- Engine: Pwa PT6A28
- System (JASC): 2430 · DC Generating System
- Part: Relay
- Part number: TD805W
- Condition: Intermittent
- Location: Overvoltage
- Stage of operation: TO
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: C

## Discrepancy

(CAN) THE BEECH 99 WAS ON ITS TAKEOFF ROLL WHEN FIRST ONE THEN THE SECOND GENERATOR FAILED.  THE LIGHTS IN THE COCKPIT BRIGHTENED SUDDENLY JUST BEFORE THE GENERATORS FAILED.  WHEN MAINTENANCE TROUBLESHOT THE PROBLEM THEY INITIALLY COULD NOT FIND ANY THING WRONG WITH THE SYSTEM.  THE GENERATORS WERE WORKING AS PER SPECIFICATIONS.  THE ENGINEERS SIMULATED VIBRATIONS ON THE ELECTRICAL COMPONENTS IN THE BELLY BY TAPPING THEM WITH A SCREWDRIVER.  WHEN THE RAH OVER VOLTAGE RELAY WAS TAPPED THE GENERATORS WENT OFFLINE.  REPLACEMENT OF THE OVER VOLTAGE RELAY ON THE RIGHT SIDE CURED THE PROBLEM.  SUBSEQUENT FLIGHTS SHOWED NO PROBLEMS WITH THE GENERATOR ORS.
